Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Sep 24, 2023, 6:19 PM CDT for Delta County, Hunt County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2023, 6:19 PM CDT (23:19 UTC)
- Expired
- Sep 24, 2023, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Delta County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 6:55 PM CDT | TSTM WND DMG | Commerce, TX | Trees and tree limbs down in Commerce. Some stop signs and power lines were also knocked down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
828
WFUS54 KFWD 242319
TORFWD
TXC119-231-250000-
/O.NEW.KFWD.TO.W.0063.230924T2319Z-230925T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
619 PM CDT Sun Sep 24 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Hunt County in north central Texas...
Southwestern Delta County in north central Texas...
* Until 700 PM CDT.
* At 619 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wolfe City, or 10 miles northwest of Commerce,
moving southeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Commerce around 635 PM CDT.
Klondike and Cooper Lake around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Fairlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3330 9572 3330 9576 3325 9579 3325 9580
3324 9581 3323 9584 3322 9586 3318 9586
3337 9610 3340 9593 3332 9568
TIME...MOT...LOC 2319Z 299DEG 19KT 3337 9601
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Hernandez1 follow-up statement
972
WWUS54 KFWD 242350
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
650 PM CDT Sun Sep 24 2023
TXC119-242359-
/O.CAN.KFWD.TO.W.0063.000000T0000Z-230925T0000Z/
Delta TX-
650 PM CDT Sun Sep 24 2023
...THE TORNADO WARNING FOR SOUTHWESTERN DELTA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
LAT...LON 3328 9599 3332 9591 3328 9586 3318 9586
TIME...MOT...LOC 2349Z 339DEG 22KT 3321 9592
$$
TXC231-250000-
/O.CON.KFWD.TO.W.0063.000000T0000Z-230925T0000Z/
Hunt TX-
650 PM CDT Sun Sep 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN HUNT COUNTY...
At 649 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Commerce, moving south at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Hunt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3328 9599 3332 9591 3328 9586 3318 9586
TIME...MOT...LOC 2349Z 339DEG 22KT 3321 9592
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
HernandezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 24, 2:09 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 2:09 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 209 PM CDT Sun Sep 24 2023 ...New Long Term... .SHORT TERM... /Issued 115 PM CDT Sun Sep 24 2023/ /This afternoon through Monday/ Confidence still remains high regarding the development of strong to severe thunderstorms across portions of North and Central Texas this evening and overnight, but the exact timing and location(s) of initiation remain somewhat questionable. Early this afternoon, a weak surface low resides near Lake Texoma, with a pre-frontal boundary extending into the counties NW and W of the Metroplex. A somewhat more pronounced front exists further N into SW OK, but should also push southward this afternoon. Seeing some increased coverage of agitated Cu and mid- level cloudiness across much of the area, which coincides well with the synoptic- scale lift that's occurring in advance of the mid-level shortwave over western KS and the TX Panhandle. Through the afternoon hours, this lift will continue to erode the cap in place across the region. Already seeing mixed layer CAPEs on the order of 2000-300 J/Kg in areas along/east of I-35 with ample PWs of 1.5-2". The windshift line NW of the Metroplex will continue to move southeastward, and the short-term convective allowing models are suggesting initiation just N/NE of DFW in the 22-23z timeframe. This activity will subequently build southwestward along the front in a narrow line early this evening, with more widespread shower/thunderstorm development expected across much of eastern North Texas where the deep layer moisture and instability is richer. There's a big question how far west/northwest the activity will fire early this evening. At the moment, believe coverage will be sparse west of I-35/north of I-20, with much greater coverage anticipated further east and southeast. Went with good chance/likely PoPs for much of the Metroplex this evening/tonight, increasing to likely/categorical in our eastern/southeast counties after midnight. Most of the rain should vacate the counties north of I-20 after midnight, though a few showers should linger overnight. As has been well-advertised, the main threat with these thunderstorms will be large hail and potentially damaging winds. A very small tornado threat will also exist in our northeast counties, mainly this evening where a bit stronger shear will exist. Finally, given the potential for training cells within the high PW environment, a localized flash flood threat will also exist in our northeast/eastern counties overnight. Looking ahead to Monday, most areas should start off with substantial cloudiness, though subsidence on the backside of the trough should yield clearing conditions during the afternoon. Cold air advection should be minimal behind the front, and enough insolation should prevail during the afternoon hours to send daytime temperatures well up into the 80s, and lower 90s. Bradshaw && .LONG TERM... /NEW/ /Monday Night and Beyond/ Convection will have pushed off to the south by the start of the period as the cold front heads for the Coastal Plains. Pleasant weather can be expected in the wake of the front, with Tuesday morning temperatures starting off in the 60s. Meanwhile, the upper low driving the system will move slowly southeast through the Midwest during the early to midweek period, with a mid level ridge building over North and Central Texas in its wake. The ridge will shut off any convection and return the region to above-normal temperatures by Wednesday, with the hot and dry weather persisting through the end of the week. The upper level pattern will amplify next weekend, with the ridge axis narrowing and stretching north into Ontario while an upper low deepens over the Desert Southwest. The amplified ridge will only keep the warm weather going into the weekend. The low will move very slowly east and likely will not have any direct influence on the local weather through at least next weekend, with above normal temperatures expected Wednesday through next Sunday. The next precipitation chances may have to wait until the middle of next week depending on the evolution and progression of the upstream low. 30 && .AVIATION... /Issued 115 PM CDT Sun Sep 24 2023/ /18z TAFs/ A weak surface low exists near Lake Texoma at 18z, with a pre- frontal boundary extending to near Mineral Wells and Brownwood. The airmass across North Central Texas is quite unstable, and scattered SHRA/TSRA are expected to initiate just N/NE of D10 along the southeastward progressing surface boundary in the 22-00z timeframe. Have included VCTS in the Metroplex area TAFs for the 22-00z period. Believe enough convection will subsequently build into the greater D10 area to warrant TEMPO TSRA in the 00-03z period, but confidence in the exact locations of this activity is still not great as of yet. It's still possible that convective initiation will actually be delayed just a bit, occurring just to the SE of DFW, rather than N of the airport. Believe the bulk of the precipitation in D10 will shift south of the area by 06z, though scattered showers will linger until daybreak Monday. Convection in the 00-03z timeframe will result in variable wind conditions in the D10 area, but believe the larger-scale pattern will eventually yield NE-E winds at around 10 knots during the 03-06z period, with these winds persisting through the remainder of the TAF period. Ceilings will likely transition from largely VFR (outside thunderstorms) to MVFR conditions around 10z, with these lower clouds persisting until at least 16-17z. Waco will see similar trends to those observed in the D10, but delayed a few hours. A period of TEMPO TSRA will likely ensue around 04z and continue through at least 07z, with VCSH continuing beyond 12z Monday. Winds will transition to a E or SE direction in the 08-11z time period, and MVFR ceilings will prevail through the morning hours Monday. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 89 70 91 70 / 70 20 0 0 0 Waco 73 88 69 90 67 / 70 30 5 5 0 Paris 69 85 64 86 63 / 70 30 10 0 0 Denton 70 90 64 92 65 / 50 20 0 0 0 McKinney 70 87 65 89 65 / 70 20 5 0 0 Dallas 73 88 69 91 68 / 70 20 5 0 0 Terrell 71 86 66 89 65 / 80 30 5 5 0 Corsicana 73 87 70 90 69 / 80 30 10 5 0 Temple 73 90 69 92 68 / 60 30 10 5 5 Mineral Wells 71 92 65 93 65 / 40 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for TXZ091>094-100>105- 115>121-129>134-141>146-156>161-174-175. &&
Hazardous weather outlook, Sep 24, 1:26 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 126 PM CDT Sun Sep 24 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 126 PM CDT Sun Sep 24 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected to develop along and ahead of a cold front moving southeastward through the region late this afternoon and tonight. Initial formation will likely occur just northeast through east of the Metroplex, mainly east of I-35 and north of I-20. These storms will subsequently build southward through the evening and overnight periods. Some of these storms could become strong to severe with damaging winds and hail the main threats. Locally heavy rainfall may lead to isolated flash flooding, especially over areas that have seen recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible across Central Texas during the morning hours, and a few of these may produce brief strong wind gusts and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 5:27 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT Sun Sep 24 2023
TXZ144-145-159-242315-
Bosque TX-Hill TX-McLennan TX-
527 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of northwestern
McLennan, southeastern Bosque and southwestern Hill Counties through
615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clifton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waco, Hillsboro, Clifton, Laguna Park, Valley Mills, Lake Whitney,
Aquilla Lake, Lake Whitney State Park, China Spring, Gholson,
Lakewood Harbor, Aquilla, Cayote, Rock Creek, and Womack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Texas.
&&
LAT...LON 3170 9765 3188 9763 3196 9713 3160 9722
TIME...MOT...LOC 2227Z 275DEG 18KT 3179 9756
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Sep 24, 5:47 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
547 PM CDT Sun Sep 24 2023
TXZ118-242330-
Tarrant TX-
547 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of southeastern Tarrant
County through 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Worth, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Haltom City,
Hurst, Saginaw, Forest Hill, Richland Hills, Kennedale, Everman,
Rendon, North Richland Hills, Edgecliff Village, Pantego, Edgecliff,
Dalworthington Gardens, Lake Arlington, and Joe Pool Lake.
This includes the following highways...
Interstate 35W between mile markers 43 and 56.
Interstate 20 between mile markers 432 and 453.
Interstate 30 between mile markers 11 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
&&
LAT...LON 3281 9703 3255 9704 3255 9708 3265 9741
3284 9736
TIME...MOT...LOC 2247Z 282DEG 12KT 3274 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, Sep 24, 5:48 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
548 PM CDT Sun Sep 24 2023
TXZ094-242330-
Fannin TX-
548 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of southeastern Fannin
County through 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonham State Park, or 9 miles southeast of Bonham, moving east at 20
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honey Grove, Dodd City, Bonham State Park, Ladonia, Bailey, Pecan
Gap, Windom, Dial, Bug Tussle, Gober, and Cotton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
&&
LAT...LON 3341 9586 3340 9590 3337 9617 3354 9620
3363 9586
TIME...MOT...LOC 2248Z 260DEG 15KT 3347 9609
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:27 PM CDT | Special Weather Statement | FWD | Bosque | 48 min |
| Sep 24, 5:47 PM CDT | Special Weather Statement | FWD | Tarrant | 43 min |
| Sep 24, 5:48 PM CDT | Special Weather Statement | FWD | Fannin | 42 min |
| Sep 24, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Sep 24, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 65 min |
| Sep 24, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 28 min |
| Sep 24, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 45 min |
| Sep 24, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 43 min |
| Sep 24, 6:45 PM CDT | Tornado Warning | FWD | Hopkins, Hunt | 45 min |
| Sep 24, 6:46 PM CDT | Tornado Warning | FWD | Hopkins, Hunt | 44 min |
| Sep 24, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 53 min |
| Sep 24, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| Sep 24, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 65 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.